Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 42, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 3, 2014, 3:27 PM EST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 3:27 PM EST (20:27 UTC)
- Expired
- Nov 5, 2014, 10:00 AM EST
- In force
- 43 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS72 KMLB 032027 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EST MON NOV 3 2014 AMZ555-570-572-575-051000- /O.CAN.KMLB.SW.Y.0009.000000T0000Z-141105T1000Z/ /O.NEW.KMLB.SC.Y.0042.141103T2027Z-141105T1000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 327 PM EST MON NOV 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS UP TO 20 KNOTS WILL VEER TO THE EAST THROUGH LATE TUESDAY. THESE WINDS WILL COMBINE WITH LONG PERIOD SWELLS TO GENERATE SEAS UP TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
149 WHUS72 KMLB 040907 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 407 AM EST TUE NOV 4 2014 AMZ575-042130- /O.EXT.KMLB.SC.Y.0042.000000T0000Z-141105T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 407 AM EST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS AND LONG PERIOD SWELLS WILL GENERATE SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-570-572-042130- /O.CON.KMLB.SC.Y.0042.000000T0000Z-141105T1000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 407 AM EST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS AND LONG PERIOD SWELLS WILL GENERATE SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
445 WHUS72 KMLB 042003 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EST TUE NOV 4 2014 AMZ570-042115- /O.CAN.KMLB.SC.Y.0042.000000T0000Z-141105T1000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- 303 PM EST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER SMALL CRAFT SHOULD STILL EXERCISE CAUTION FOR EAST WINDS UP TO 15 TO 20 KNOTS AND SEAS 4 TO 6 FEET. $$ AMZ575-051000- /O.CON.KMLB.SC.Y.0042.000000T0000Z-141105T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 303 PM EST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS AND LONG PERIOD SWELLS WILL GENERATE SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-572-051000- /O.CON.KMLB.SC.Y.0042.000000T0000Z-141105T1000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 303 PM EST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS AND LONG PERIOD SWELLS WILL GENERATE SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
129 WHUS72 KMLB 050908 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 408 AM EST WED NOV 5 2014 AMZ555-572-051015- /O.CAN.KMLB.SC.Y.0042.000000T0000Z-141105T1000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 408 AM EST WED NOV 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION AS BREEZY EAST FLOW AROUND 15 KNOTS AND LONG PERIOD SWELLS WILL PRODUCE SEAS 5 TO 6 FEET. $$ AMZ575-051500- /O.CON.KMLB.SC.Y.0042.000000T0000Z-141105T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 408 AM EST WED NOV 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS AND LONG PERIOD SWELLS WILL GENERATE SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
822 WHUS72 KMLB 051506 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1006 AM EST WED NOV 5 2014 AMZ575-051615- /O.EXP.KMLB.SC.Y.0042.000000T0000Z-141105T1500Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1006 AM EST WED NOV 5 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... HOWEVER EAST WINDS UP TO 15 TO 20 KNOTS AND SEAS TO 6 FEET WILL CONTINUE TO PRODUCE POOR BOATING CONDITIONS. SMALL CRAFT SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 10:00 AM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 3, 10:00 AM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST MON NOV 3 2014
...HIGH RIP CURRENT RISK TODAY...
.UPDATE...
CURRENT...CLASSIC EXAMPLE OF MESOSCALE COASTAL FRONTOGENESIS IS
ONGOING THIS MORNING AS VERY SHALLOW NOCTURNAL NORTHWEST DRAINAGE
FLOW AT THE SURFACE IS BUTTING UP AGAINST VEERING NE WIND FLOW
COMING IN FROM THE ATLC. BARRIER ISLAND MESONET SITES FROM THE CAPE
NWD HAVE SHOWN A 15-20F TEMPERATURE JUMP IN A 1-2HR PERIOD SINCE
SUNRISE. FIRST LIGHT VIS SATELLITE IMAGERY SHOWS MARINE SC DECK IS
STARTING TO MAKE SOME INROADS ALONG THE COAST.
TODAY...COOLER MORE DENSE CONTINENTAL AIR WILL GIVE WAY TO FLOOD
OF WARMER MARINE-MODIFIED AIR MASS FROM MID-LATE MORNING VIA A
COMBINATION OF INLAND (WWD) PUSH AND DOWNWARD MIXING OF THE BLYR.
AFTERNOON MAXES WILL REACH WELL INTO THE 70S...THOUGH STILL ABOUT
1-2 CATS BELOW EARLY NOV NORMS.
MODERATE NE SWELLS AROUND 5FT PUSHING INTO THE SURF ZONE WILL RESULT
IN A HIGH THREAT FOR RIP CURRENTS TODAY.
TONIGHT...ANTICIPATE A LARGE COASTAL/INLAND TEMP RANGE PARTICULARLY
ALONG THE BARRIER ISLANDS OF THE SPACE AND TREASURE COASTS. SPREADS
OVER THE COASTAL COUNTIES THEMSELVES WILL BE ON THE ORDER OF 2-3
CATEGORIES.
&&
.AVIATION...VFR. CIGS BKN040-050 ALONG/OFFSHORE THE DAB-SUA COASTAL
CORRIDOR. NRLY WINDS WILL SNAP AROUND TO THE NE BY LATE MORNING.
&&
.MARINE...NE WINDS 14-17KT WITH SEAS TO AROUND 7-8FT WELL OFFSHORE.
SCA FOR SEAS CONTINUES.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX...WEITLICH
&&
.PREV DISCUSSION... /ISSUED 440 AM EST MON NOV 3 2014/
TUE-WED...FORECAST REMAINS AS ADVERTISED. EXPANSIVE HI PRES OVER
THE EASTERN CONUS ELONGATES AS IT TRANSITIONS SEAWARD OFF THE GA AND
SC/NC COASTS. FETCH LENGTH WILL INCREASE TO PROMOTE A PERSISTENT
EASTERLY FLOW FOR LOCAL WATERS. FLOW WILL HAVE FULL MODERATING
EFFECTS RELATIVE TO TEMP/MOISTURE AS LOCAL ATMOSPHERE RECOVERS FROM
RECENT DRY/COOL PERIOD. PATTERN CONDUCIVE TO ISOLATED COASTAL
SHOWERS IN PRESENCE OF COASTAL CONVERGENCE...WHICH WILL START NEAR
TREASURE COAST TUE AND SPREAD NORTH FOR ALL COASTAL ZONES BY WED.
MAX TEMPS L80S TUE AND L/M80S WED WITH POPS 20 PERCENT OVER COASTAL
WATERS AND ENCROACHING INLAND ALONG COASTAL COUNTIES. MIN TEMPS IN
THE 60S AND WARMEST ALONG BEACHES. RIP CURRENT THREAT WILL REMAIN
ENHANCED.
THU-SUN...UPPER TROUGHING AND SHORTWAVE DIVES SOUTH ACROSS TERRITORY
EAST OF THE MISSISSIPPI SWINGING OFF THE SEA BOARD ON FRI. GFS NOT
QUITE AS FAST AS ECMWF IN BRINGING ASSOCIATED SFC FRONT DOWN THE
PENINSULA AND PERHAPS A LITTLE SLOWER THAN PREVIOUSLY THOUGHT.
WILL GO WITH A BLEND OF TIMING TO MOVE IT THRU LATE THU AND EARLY
FRI. PRECIP CHANCES IN THE ISOLATED/SCATTERED RANGE...WITH
ISOLATED STORMS POSSIBLE TOWARD LAKE OKEECHOBEE. MAX TEMPS DROP
BACK IN TO 70S WHILE MIN TEMPS INTO THE 50S FOR WEEKEND.
&&
.AVIATION...
THRU 04/12Z...VFR ALL SITES. BTWN 03/13Z-03/15Z...SFC WNDSHFT FM NW
TO NE BTWN 10-13KTS.
&&
.MARINE...
TODAY-TONIGHT...LARGE/LONG PD E/NE SWELLS WILL IMPACT THE E FL COAST
AND LCL ATLC WATERS AS MODERATE TO FRESH SFC/BNDRY LYR WINDS VEER TO
THE NE. CANAVERAL AND SCRIPPS BUOYS ALREADY MEASURING 6-8FT SEAS...
MOST OF WHICH IS DUE TO THE AFOREMENTIONED 12-13SEC SWELL. WINDS
WILL BE BORDERLINE SCA AS THE LCL PGRAD REMAINS TIGHT ENOUGH TO
SUPPORT 15KT WINDS NEARSHORE AND 15-20KTS OFFSHORE...BUT THE SEAS
ALONE WILL MAKE EXTENDING THE SCA A SLAM DUNK. ALSO...WILL EXPAND IT
TO INCLUDE THE NEARSHORE WATERS S OF SEBASTIAN INLET DUE TO ITS
CLOSE PROXIMITY TO THE WRN WALL OF THE GULF STREAM.
NOTE: THE INCOMING SWELL WILL GENERATE A HIGH TO EXTREME RIP CURRENT
THREATS ALONG AREA BEACHES TODAY...BEACH GOES ARE URGED TO REMAIN
OUT OF THE SURF.
TUE-FRI...EASTERLY FETCH LENGTHENING FOR FL ATLANTIC WATERS AS A
LARGE HI PRES TRANSITIONS OFF THE MID-ATLANTIC COAST NORTH OF THE
FORECAST AREA. SPEEDS 15 TO 20 KNOTS...ESP OFFSHORE WATERS AND
NEARSHORE WATERS SOUTH OF SEBASTIAN INLET. SEAS WILL BE MAINTAINED
6-8 FEET ACROSS SAID AREA TO EXTEND CONCERN FOR HAZARDOUS SEAS
THRU WED MORN. ISOLATED MARINE SHOWERS WITH SOME MOVING ONSHORE
DURING MID-WEEK. NEXT FRONTAL SYSTEM SET TO ARRIVE LATE THU TO
EARLY FRI. CHANCE FOR SOME ORGANIZED SHOWERS AND A FEW STORMS THU
BEFORE WINDS TURN POST-FRONTAL NW DURING FRI...RE-BUILDING THE
SOMEWHAT RELAXED SEAS THU BACK TO AT LEAST CAUTIONARY CONDITIONS
OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 60 79 64 / 0 0 10 20
MCO 74 58 81 63 / 0 0 10 10
MLB 73 66 81 69 / 0 0 10 20
VRB 74 66 81 68 / 0 0 20 20
LEE 74 56 80 61 / 0 0 10 10
SFB 73 58 82 63 / 0 0 10 10
ORL 74 58 81 64 / 0 0 10 10
FPR 74 65 80 68 / 0 0 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR
FLZ047-054-059-064-141-147.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM WEDNESDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&Hazardous weather outlook, Nov 3, 5:09 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 509 AM EST MON NOV 3 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032215- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 509 AM EST MON NOV 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... NORTHEAST WINDS WILL DEVELOP BY LATE MORNING AND WILL PUSH A LARGE LONG PERIOD SWELL INTO THE EAST FLORIDA COAST. THESE SWELLS WILL GENERATE A HIGH RIP CURRENT THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST THROUGH 1:30 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. BEACH GOERS ARE URGED TO REMAIN OUT OF THE SURF. .WIND AND SEA IMPACT... A MODERATE TO FRESH NORTH TO NORTHEAST BREEZE WILL COMBINE WITH A LARGE LONG PERIOD SWELL TO GENERATE HAZARDOUS BOATING CONDITIONS OVER THE OPEN ATLANTIC. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE OFFSHORE WATERS AS WELL AS THE NEARSHORE WATERS SOUTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRESH ONSHORE BREEZE WILL CONTINUE THROUGH MIDWEEK...RESULTING IN A PROLONGED PERIOD OF HAZARDOUS BOATING CONDITIONS AND STRONG RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:01 AM EST | Rip Current Statement | MLB | Volusia | 17 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.